MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was scheduled to undergo placement of a universa soft ureteral stent for an unspecified indication.The device was opened and examined prior to use.The staff noticed that the device had a split; the details and location of the split were not provided.The device was removed from the field and a replacement device was obtained.There was no delay in the procedure.There was no patient contact, accordingly there are no reported adverse patient events.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.One open package was received; the stent and positioner were only returned.The tether was not returned with the stent.Stent was split on the proximal coil starting at last sideport, the split extended through the end of the coil.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number that is associated with the defect described in this complaint.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause of this event is product use or handling related as the event occurred when the operator was removing the tether during the prepping process prior to insertion into the patient.The quality engineering risk assessment for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6747957
Report Number1820334-2017-01861
Device Sequence Number1018092
Product Code FAD
UDI-Device Identifier10827002499697
UDI-Public(01)10827002499697(17)200208(10)7659682
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberUSH-500-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1